On the asymptotic expansion treatment of two-scale finite thermoelasticity
International Journal of Engineering Science
Temizer, I. (2012). On the asymptotic expansion treatment of two-scale finite thermoelasticity. International Journal of Engineering Science, 53, 74-84.
Please cite this item using this persistent URLhttp://hdl.handle.net/11693/11898
The asymptotic expansion treatment of the homogenization problem for nonlinear purely mechanical or thermal problems exists, together with the treatment of the coupled problem in the linearized setting. In this contribution, an asymptotic expansion approach to homogenization in finite thermoelasticity is presented. The treatment naturally enforces a separation of scales, thereby inducing a first-order homogenization framework that is suitable for computational implementation. Within this framework two microscopically uncoupled cell problems, where a purely mechanical one is followed by a purely thermal one, are obtained. The results are in agreement with a recently proposed approach based on the explicit enforcement of the macroscopic temperature, thereby ensuring thermodynamic consistency across the scales. Numerical investigations additionally demonstrate the computational efficiency of the two-phase homogenization framework in characterizing deformation-induced thermal anisotropy as well as its theoretical advantages in avoiding spurious size effects. (C) 2012 Elsevier Ltd. All rights reserved.